Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 110, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 25, 2006, 4:09 PM CDT for Cass County, North Dakota. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2006, 4:09 PM CDT (21:09 UTC)
- Expired
- Jul 25, 2006, 5:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 60 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 4:25 PM CDT | HAIL 0.88 | 3 Ne Arthur, ND | |
| Jul 25, 4:55 PM CDT | TSTM WND GST 60 | West Fargo, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 3:56 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.2 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 252109 SVRFGF NDC017-252215- /O.NEW.KFGF.SV.W.0110.060725T2109Z-060725T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 409 PM CDT TUE JUL 25 2006 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 515 PM CDT * AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED NEAR ARTHUR...OR 25 MILES NORTHWEST OF FARGO...MOVING TO THE SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AMENIA AT 420 PM CDT PROSPER AT 435 PM CDT MAPLETON AT 440 PM CDT 7 MILES NORTHEAST OF DURBIN AT 445 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4724 9716 4716 9739 4666 9708 4676 9679 $$ HOPPES
3 follow-up statements
000 WWUS53 KFGF 252134 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 433 PM CDT TUE JUL 25 2006 NDC017-252215- /O.CON.KFGF.SV.W.0110.000000T0000Z-060725T2215Z/ CASS ND- 433 PM CDT TUE JUL 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR EASTERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA... AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 2 MILES SOUTH OF AMENIA...OR 20 MILES WEST OF FARGO...MOVING TO THE SOUTH AT 30 MPH. NICKEL SIZE HAIL WAS REPORTED 3 MILES NORTHEAST OF ARTHUR AT 425 PM CDT. THE SEVERE THUNDERSTORM WILL BE NEAR... MAPLETON BY 440 PM CDT DURBIN BY 450 PM CDT DAVENPORT BY 505 PM CDT DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING AND TORNADOES ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. SEEK SHELTER IN A REINFORCED BUILDING IMMEDIATELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR NORTHWESTERN MINNESOTA AND SOUTHEAST NORTH DAKOTA. LAT...LON 4721 9723 4714 9747 4663 9715 4665 9684 $$ HOPPES
000 WWUS53 KFGF 252155 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 454 PM CDT TUE JUL 25 2006 NDC017-252215- /O.CON.KFGF.SV.W.0110.000000T0000Z-060725T2215Z/ CASS ND- 454 PM CDT TUE JUL 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR CENTRAL AND EASTERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA... AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 3 MILES SOUTHEAST OF WHEATLAND...OR 23 MILES WEST OF FARGO...MOVING TO THE SOUTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DURBIN BY 500 PM CDT DAVENPORT BY 515 PM CDT DURING THUNDERSTORMS YOU SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR NORTHWESTERN MINNESOTA AND SOUTHEAST NORTH DAKOTA. LAT...LON 4719 9734 4711 9761 4663 9735 4664 9692 $$ HOPPES
000 WWUS53 KFGF 252217 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 516 PM CDT TUE JUL 25 2006 NDC017-252226- /O.EXP.KFGF.SV.W.0110.000000T0000Z-060725T2215Z/ CASS ND- 516 PM CDT TUE JUL 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CASS COUNTY IN SOUTHEAST NORTH DAKOTA EXPIRED AT 515 PM CDT... AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM LOCATED 4 MILES SOUTHWEST OF DURBIN...OR 21 MILES WEST OF FARGO...MOVING TO THE SOUTHEAST AT 30 MPH. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO THE WARNING WAS ALLOWED TO EXPIRE AT 515 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR NORTHWESTERN MINNESOTA AND SOUTHEAST NORTH DAKOTA. LAT...LON 4719 9734 4711 9761 4663 9735 4664 9692 $$ HOPPES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:06 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 25, 2:06 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 206 PM CDT TUE JUL 25 2006 .SHORT TERM (THRU FRI)...A WEAK SFC TROUGH CURRENTLY SITUATED N-S JUST WEST OF THE VALLEY WILL DRIFT SOUTH AND EAST OVERNIGHT. AS A POTENT SHORTWAVE DIVES SOUTH OUT OF MANITOBA...SCATTERED THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY LATER THIS AFTERNOON AND EVENING. WITH SUCH A WEAK SFC PATTERN...THE STORMS WILL BE DRIVEN BY UPPER LEVEL DYNAMICS AS STEEP LAPSE RATES ABOVE 7C/KM ALONG WITH STRONG SFC HEATING AHEAD OF THE FRONT CONTRIBUTES TO INCREASING INSTABILITY. THUNDERSTORMS ARE ALREADY FORMING A LINE JUST WEST OF THE SFC TROUGH AND THIS LINE SHOULD ADVANCE SOUTH AND EAST. THE POTENTIAL EXISTS FOR ISOLATED LARGE HAIL...BUT FREEZING LEVELS AOA 14KFT WILL MAKE LARGE HAIL GENERATION TOUGH. A FEW HIGH WIND GUSTS ARE ARE A POSSIBILITY AS THE SUB-CLOUD LAYER IS DRY COMPARED TO JUST OFF THE SFC. ONCE THE FRONT MOVES THROUGH WED AM...HIGH PRESSURE MAKES A BRIEF APPEARANCE WITH SLIGHTLY COOLER TEMPS. LOW PRESSURE OFF TO THE WEST ORGANIZES ONCE AGAIN ON THURS ALLOWING SOUTHERLY WINDS AND WARMER TEMPS TO RETURN. ANOTHER WEAK FRONT PASSES LATE THURS AS THE MAIN LOW PRESSURE SYSTEM TRACKS ACROSS SOUTHERN CANADA. A FEW DECAYING SHOWERS OR STORMS MAY DRIFT INTO THE VALLEY FROM THE WEST EARLY THURS...WITH ISOLATED STORMS A POSSIBILITY ALONG THE FRONT THURS AFTERNOON. SINCE MOST OF THE DYNAMICS WILL REMAIN WITH THE MAIN LOW NORTH OF THE BORDER...STORMS SHOULD BE FEW AND FAR BETWEEN. HIGH PRESSURE MAKES ANOTHER APPEARANCE BEHIND THE FRONT ON FRIDAY USHERING IN COOLER AIR FOR A BRIEF PERIOD...ESPECIALLY ALONG THE INTERNATIONAL BORDER. .LONG TERM (SAT THRU TUES)...INTRODUCED SLIGHT CHANCE FOR THUNDERSTORMS ON SATURDAY NIGHT THRU SUNDAY EARLY MORNING BASED ON GSF40 AND EUROPEAN MODEL CONSISTENCY AND PROGNOSTIC SURFACE FEATURES. THIS MESHES WELL WITH SOUTHERN AND EASTERN WFOS THINKING. OTRW LITTLE CHANGE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && JCA/MML
Hazardous weather outlook, Jul 25, 6:07 AM CDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 607 AM CDT TUE JUL 25 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-261115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 607 AM CDT TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG OVER THE AREA WILL BURN OFF BY MID-MORNING. SCATTERED THUNDERSTORMS WILL DEVELOP IN THE DEVILS LAKE BASIN EARLY THIS EVENING AND THEN PROCEED TO SPREAD TO THE EAST OVERNIGHT. THESE THUNDERSTORMS WILL REMAIN UNDER SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS ADDITIONAL CHANCES FOR THUNDERSTORMS ON THURSDAY. THE CHANCE OF THUNDERSTORMS WILL SHIFT TO EAST OF THE RED RIVER VALLEY BY NOON. ADDITIONAL THUNDERSTORMS ARE EXPECTED SATURDAY EVENING INTO THE EARLY MORNING HOURS ON SUNDAY. SCATTERED THUNDERSTORMS ARE ALSO FORECASTED TUESDAY AFTERNOON INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANITICIPATED. AYD/BERG
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.